Anaphylaxis with angioedema by rocuronium during induction of general anesthesia - A case report

Won Ju Jeong, Woon Young Kim, Joo Hyung Son, Yoon Sook Lee, Jae Hwan Kim, Young Cheol Park

    Research output: Contribution to journalArticlepeer-review

    7 Citations (Scopus)

    Abstract

    Perioperative anaphylaxis is characterized by severe respiratory and cardiovascular manifestations. Correct management of anaphylaxis during anaesthesia requires a multidisciplinary approach with prompt recognition and treatment of the acute event by the attending anesthesiologist. A 34-year-old woman was scheduled to undergo endo venous laser therapy of varicose veins. She had no history of allergies and had never undergone general anesthesia. General anesthesia was induced with propofol and rocuronium bromide. Approximately three minutes after rocuronium administration, hypotension and tachycardia developed and angioedema around the eyelids and skin rashes and urticaria appeared. The patient received ephedrine and hydrocortisone with hydration. After achieving stable vital signs and symptom relief, surgery was performed without complications. A postoperative skin dermal test performed to identify the agent responsible revealed a positive skin test for rocuronium.

    Original languageEnglish
    Pages (from-to)391-395
    Number of pages5
    JournalKorean journal of anesthesiology
    Volume58
    Issue number4
    DOIs
    Publication statusPublished - 2010 Apr

    Keywords

    • Anaphylaxis
    • Angioedema
    • Intradermal skin test
    • Rocuronium

    ASJC Scopus subject areas

    • Anesthesiology and Pain Medicine

    Fingerprint

    Dive into the research topics of 'Anaphylaxis with angioedema by rocuronium during induction of general anesthesia - A case report'. Together they form a unique fingerprint.

    Cite this